It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I took several different statins for about 8 years without any MAJOR problems. Most of my problems were related to digestion. Then, around the middle of December, weakness and muscle pain started. The back pain was the worst. It either felt like it was burning or pins and needles. I can say that the statins did bring all of my numbers to where they needed to be-at what costs? I had no choice. I was even getting chills at night-no fever, just chills.
I has been one full week and I'm about 80% better....still not at full power and I still have some muscle pain, but I am hopeful now that a full recovery could be possible in the coming weeks-or months.
Hopefully my doctor will agree to try suppliments for 6 months befoe even considering statins. I just don't know if I could do this to myself again.
Statins are wonderful I guess if they are not causing you problems. Trust me, once they do, you WILL look for a way to find relief.
Jane:

Hi. I now have two stents with a cholestorol of 170 - after I refused to take any more statins about a month ago.

I was only on statins for about three months - then gradually got muscle pains that I could not believe. I also suffered a lot from bone strength loss. My doctor took me off the Lovastatin immediately, but then wanted me on other statins. I refused.

I was getting pains in my shin that felt as if the bone was being eaten away. Once I stopped with the statin, this decreased in nastiness and duration - but I have been off statins for about a month now - and my right leg feels as if I have just suffered a charley horse all the time. It hurts and I limp a lot.

Can anone tell me how long this might last?
[QUOTE=Billwyllie]Jane:

Hi. I now have two stents with a cholestorol of 170 - after I refused to take any more statins about a month ago.

I was only on statins for about three months - then gradually got muscle pains that I could not believe. I also suffered a lot from bone strength loss. My doctor took me off the Lovastatin immediately, but then wanted me on other statins. I refused.

I was getting pains in my shin that felt as if the bone was being eaten away. Once I stopped with the statin, this decreased in nastiness and duration - but I have been off statins for about a month now - and my right leg feels as if I have just suffered a charley horse all the time. It hurts and I limp a lot.

Can anone tell me how long this might last?[/QUOTE]
Statin study research indicates that the most someone can hope for is an 80% recovery after going off of the offending statin. If you had problems with one statin there is a 90-100% chance that you will have problems with another statin.
[QUOTE=Billwyllie]Jane:

Hi. I now have two stents with a cholestorol of 170 - after I refused to take any more statins about a month ago.

I was only on statins for about three months - then gradually got muscle pains that I could not believe. I also suffered a lot from bone strength loss. My doctor took me off the Lovastatin immediately, but then wanted me on other statins. I refused.

I was getting pains in my shin that felt as if the bone was being eaten away. Once I stopped with the statin, this decreased in nastiness and duration - but I have been off statins for about a month now - and my right leg feels as if I have just suffered a charley horse all the time. It hurts and I limp a lot.

Can anone tell me how long this might last?[/QUOTE]

I have no idea. I can only go by my husband's experience and he did not have a charley horse type pain. It was at least 8 months before he was free of most of his pain. He is now exercising without pain on the treadmill and building muscle. I had noticed while he was on Lipitor that he could not seem to build muscle mass and his legs seemed to be getting smaller.

Some people seem to recover really quickly and others say they have permanent damage. My husband was on fairly large doses of Co10 enzyme--500mg initially and now 200mg. I read somewhere that the Co10 enzymes in the capsule form take as long as a year to build up in the body while the gel type only takes a few weeks so can be used in lower dosages.

Good Luck to you. Jane
Well, I have been on Zitia for 2 weeks now,(off Lipitor for 6 weeks now) since I'm still having the problems from Lipitor so far I really can't see any changes unless Zitia can cause me to feel like I have a UTI and ulcer with bloating and weight gain. I'm so tired of the pain and now stomach and intestinal problems I'm really tempted to discontinue all of my meds regardless of the CAD. Does anyone else have these symptoms with their meds, I'm also on Plavix,Lopressor,Nexium,Xanax and of course aspirin. Thanks for any input,I really am getting very frustrated.





All times are GMT -7. The time now is 12:59 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!